Jump to content

Photo

Spironolactone

spiro hormonal birth control spironolactone red mark

2 replies to this topic

#1 Alanna345

Alanna345

    New Member

  • Members
  • Posts & Likes
    Posts: 8
    Likes: 1
About Me
  • Gender:Female
  • Location:Toronto
  • Joined: 07-April 11

Posted 25 May 2012 - 10:18 PM

Hey guys,
I wish I posted pics from the before and after but I will explain my journey. I have had acne since I was about 10 years old, by the time I got to high school it was absolutely terrible. My chin was a mess and then zits started breaking out everywhere. I had laser treatments in between and various procedures including levulon and peels. I also had medications and topicals prescribed, tried antibiotics, changed my diet, proactive, pretty much anything you can think of except Accutane. I could not go on accutane due to its unknown long term effects and my health issues. So, by the end of my first year of university I started a bcp that helped my acne at least 50 percent and this was yasmin, none of the other bcps made a big difference for me. At this point in time I had a lot of problems with my chin which was definitely hormone related. I had many deep clogged pores under my skin that would not come to the surface. I still broke out with a couple painful cysts every month and continued to get much hyper pigmentation. During this time I was still getting IPL and throughout high school got something called isolaz, man I have tried it all. Last year I went back to my derm and said listen I don't want to take accutane(they were pushing for low dose accutane) as it is really hard on the body and I asked for another hormonal treatment. I had done a lot of research on spiro and many people were pleasantly happy with it. I have been on it for about a year and what a difference! All I can say is when I started it at first I got a small initial breakout as the amount was being changed and adjusted. I started on 50 plus yasmin which is equivalent to an extra 25mg. Pretty much I was on 75mg for 3 months. After about 3 to 4 months my painful cysts no longer appeared around my period. I was still getting pimples here and there but my chin was still the main problem. After 6 months I noticed further improvement in my oil production and was getting a couple tiny little pimples per month and was upped to 100mgs. About 2 months ago I had to go off bcp due to health issues but upped my dose from 100mg(with yasmin) to 100mg without yasmin. I was scared I would break out from going off the bcp but I didn't because of the spiro. My theory is every time you up the dose you get a small initial breakout but if you decrease it by a little bit it doesn't make much difference. So right now I am on 100mg with no birth control, my periods are a bit irregular now but it gets better with time. The comedones on my chin are finally starting to come to the surface and my chin is looking much better. They were so deep seeded that the derm did not know if it was scar tissue or not. All I can say is it has been a year and the results are even more than I can explain. It is all about patience and for a while I was frustrated but it was my only hope left. It has been maybe 10 months and my bumps under the chin are slowly becoming flat. I would recommend this to ALL women with hormonal acne.

I believe, besides watching your potassium level you can be on this long term until you want to get pregnant. I think if you slowly taper off you can prevent worse breakouts and just keep up a good regimen and or treatments such as peels or lasers. Either way spiro is an amazing pill. In combination with spiro I went to a new skin place and got these new types of peels called AFA. If anybody would like to know about the AFA peels pm me because they are really great. All in all most of my red marks are extremely faint and my chin is flattening out. My skin has dramatically changed in the last couple years, I wish I knew about this drug sooner. This drug pretty much clears everything from the inside out so if you break out along the way it is just getting all your clogged pores to come to the surface. although I did not get anything worse than I had before. I finally feel like I don't need to go on with loads of coverup all the time.

Sorry for the long post I just wanted to give you all some background, spironolactone is a great drug and if you can't find a dermatologist that will give it to you and you know its hormonal (breaking out around period, bad acne on chin or jawline) this is the drug for you and you should not stop until you find the right doctor. I am telling you, I was so skeptical like many of you but it just takes time and it is so worth it, I have tried everything known to man except accutane and I am glad spironolactone was the answer.

It is all about spiro and taking care of your skin with a good regimen. Yes I still get the odd pimple but nothing painful or BIG. I have been through hell and back with my skin and obsessed for years and years and I wouldn't recommend this unless I was sure of its benefits.

Hope this post helps:)

#2 Hydrobog

Hydrobog

    New Member

  • Members
  • Posts & Likes
    Posts: 7
    Likes: 0
About Me
  • Joined: 11-January 12

Posted 27 May 2012 - 12:41 PM

This post helped me a lot. THANK you for posting it. I have been on Spiro for 3 months and am currently very depressed about the condition of my skin. I am 27, have severe comedonal acne paired with good ol' regular acne. I occasionally get a cyst. My skin is terrible right now and it's just killing my self esteem. I was questioning whether I should stay on it, but after reading your post I will continue to stick with it for a year or so and see what happens.

Thanks hun. I hope your skin continues to get better and more beautiful. Posted Image

Edited by Hydrobog, 27 May 2012 - 12:41 PM.


#3 Alanna345

Alanna345

    New Member

  • Members
  • Posts & Likes
    Posts: 8
    Likes: 1
About Me
  • Gender:Female
  • Location:Toronto
  • Joined: 07-April 11

Posted 28 May 2012 - 10:57 PM

Hey, no problem anything I can do to help:) I was really impatient at first but this drug really does take months to see the full effect. Your body has to keep adjusting to the new dose but once your on a consistent dose for a while things should start to get better. After 6 months I would take another look at it, but my derm said you may not see any results until far after 3 months. I hope things get better for you and good luck. Let me know what happens




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users